Alert archive / Puerto Rico / Flash Flood Warnings in 2022
Flash Flood Warning 85, NWS JSJ
NWS JSJ issued this flash flood warning at Nov 5, 2022, 5:44 PM CDT. It was in force for 4 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 5, 2022, 5:44 PM CDT (22:44 UTC)
- Expired
- Nov 5, 2022, 9:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
The radar
The San Juan radar (TJUA), 22 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 5, 5:48 PM CDT | FLASH FLOOD | 1 Se Boqueron, PR | EMERGENCY MANAGERS REPORTED SEVERAL COMMUNITIES FLOODED AND CREEKS OUT OF THEIR BANKS IN BARRIO BOQUERON. |
| Nov 5, 5:50 PM CDT | FLASH FLOOD | 1 S Pueblito Del Rio, PR | EMERGENCY MANAGERS REPORTED FLOODING AT ROAD PR-9936. THE ROAD IS IMPASSABLE. |
| Nov 5, 6:15 PM CDT | FLOOD | 1 Ene Rio Blanco, PR | CAR TRAPPED IN FLOODWATERS ON PR-31 NEAR THE BRIDGE OVER RIO BLANCO. |
| Nov 5, 6:15 PM CDT | FLASH FLOOD | 1 Ene Rio Blanco, PR | A CAR WAS TRAPPED IN A FLOODING IN ROAD PR-31. |
| Nov 5, 7:00 PM CDT | FLASH FLOOD | 1 W El Mango, PR | CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 1 W EL MANGO. EMERGENCY MANAGERS FOUND THE BODY OF A 47-YEAR-OLD WOMAN WHO WAS SWEPT AWAY BY THE FLASH FLOODS OF QUEBRADA LA CEIBA, THE BRIDGE ON ROAD PR-31, ON SATURDAY, NOVEMBER 5TH. THE BODY WAS FOUND ON NOVEMBER 10 |
| Nov 5, 7:39 PM CDT | FLOOD | 1 Ene Juncos, PR | ROAD FLOODED, WITH FLOW STOPPING A CAR ON PR-31 NEAR THE SHELL GAS STATION IN JUNCOS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
128
WGCA52 TJSJ 052244
FFWSJU
PRC015-069-077-085-095-103-109-129-151-060245-
/O.NEW.TJSJ.FF.W.0085.221105T2244Z-221106T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
644 PM AST Sat Nov 5 2022
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Arroyo County in Puerto Rico...
Humacao County in Puerto Rico...
Juncos County in Puerto Rico...
Las Piedras County in Puerto Rico...
Maunabo County in Puerto Rico...
Naguabo County in Puerto Rico...
Patillas County in Puerto Rico...
San Lorenzo County in Puerto Rico...
Yabucoa County in Puerto Rico...
* Until 1045 PM AST.
* At 644 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1806 6609 1821 6600 1827 6593 1825 6585
1830 6579 1822 6566 1819 6568 1820 6574
1812 6578 1814 6583 1811 6578 1806 6583
1801 6583 1798 6592 1797 6607
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
ERG1 follow-up statement
400
WGCA72 TJSJ 060240
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
1040 PM AST Sat Nov 5 2022
PRC015-069-077-085-095-103-109-129-151-060250-
/O.EXP.TJSJ.FF.W.0085.000000T0000Z-221106T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Arroyo PR-Humacao PR-Juncos PR-Las Piedras PR-Maunabo PR-Naguabo PR-
Patillas PR-San Lorenzo PR-Yabucoa PR-
1040 PM AST Sat Nov 5 2022
...FLASH FLOOD WARNING AT 1045 PM AST THIS EVENING FOR ARROYO,
HUMACAO, JUNCOS, LAS PIEDRAS, MAUNABO, NAGUABO, PATILLAS, SAN
LORENZO AND YABUCOA COUNTIES HAS BEEN REPLACED WITH A FLOOD
WARNING...
LAT...LON 1806 6609 1821 6600 1827 6593 1825 6585
1830 6579 1822 6566 1819 6568 1820 6574
1812 6578 1814 6583 1811 6578 1806 6583
1801 6583 1798 6592 1797 6607
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 5, 3:35 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Nov 5, 3:35 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
435 PM AST Sat Nov 5 2022
.SYNOPSIS...
A Flash Flood Watch remains in effect as a strong trough continues
to pull moisture from the south. The risk of flooding, mudslides
and river rises will remain enhanced through early in the
workweek. Conditions could gradually improve early in the
workweek, although with enough moisture for locally generated
showers each day.
&&
.SHORT TERM...Tonight through Monday...
The forecast is still on track. A mid to upper level trough
remains centered north of Hispaniola. At the surface, moisture is
being pulled from the Caribbean Sea into the islands. This has
resulted in widespread shower activity covering all of Puerto Rico
and the United States Virgin Islands. The activity is expected to
continue tonight and early tomorrow, so the risk for flooding,
mudslides and overflowing rivers will remain high. By Sunday and
Monday, a surface low pressure is expected to develop north of the
islands, and so far, the GFS show the bulk of the moisture just
east of the Virgin Islands. However, the surface winds will
continue from the south, dragging showers and thunderstorms over
the area, especially the USVI and the southern municipalities of
Puerto Rico. Although the amount of rain on Sunday and Monday are
not expected to be as much, the soils are very saturated, and any
additional rain may lead to more flooding and mudslides. Please
stay tuned to any further updates on the forecast.
&&
.LONG TERM...Tuesday through Saturday.../from prev discussion/
A wet pattern is likely to continue on Tuesday as the possible
non-tropical system near the Bahamian Islands maintains a moist,
southerly flow across the islands. This system is being monitored
by the National Hurricane Center and poses no direct impacts to
Puerto Rico and the USVI. If the current GFS model guidance holds
true, southerly winds will prevail for Tuesday and Wednesday which
could provide a good amount of rainfall, especially across the
northern half of Puerto Rico. Model guidance shows the wind flow
quickly backing on Thursday, maintaining an easterly flow for the
rest of the week. During this time moisture values stay above
climatological averages. This would return a typical pattern
across the islands with the greatest rainfall across the
interior/western sections of Puerto Rico. Atmospheric stability
does appear to improve throughout the week as no upper level
feature will be present, however, precipitable water values are
likely to spike again by Saturday as a tropical wave passing
south of the islands.
The development of this non-tropical low will reveal what is to
be expected during the long term period. However, it appears that
a wet pattern will continue across previously saturated areas,
which elevates the risk of flash flooding and ponding of water
across urban areas.
&&
.AVIATION...
Unstable weather continues, affecting aerodromes and airspace
between. SHRA/TSRA persist, with RA and +RA. Periods of deteriorated
conditions expected, to IFR or maybe worse. Terrain obscuration
likely. Gradual improvement betw 06/00Z and 06/06Z, then greater
improvement thereafter. Winds generally SE at 10 to 15 knots, but
stronger, gustier winds near SHRA/TSRA, where winds may be VRB.
Winds after sunrise tomorrow around 8 to 12 knots out of the S/SE.
&&
.MARINE...
Increasing winds and an arriving northerly swell are expected to
maintain seas hazardous through the weekend, up to 8 feet.
Unsettled weather conditions will continue as well, with periods
of showers and thunderstorms. Seas could become especially
hazardous around thunderstorms. The risk of rip currents will also
increase to high, today for southern Puerto Rico, and tomorrow for
northern Puerto Rico and Culebra.
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Flash Flood Watch through Monday afternoon for PRZ001>013.
High Rip Current Risk from Sunday morning through Monday
afternoon for PRZ001-002-008-012.
High Rip Current Risk through late tonight for PRZ003-007-011.
High Rip Current Risk through Monday afternoon for PRZ005.
VI...Flash Flood Watch through Monday afternoon for VIZ001-002.
&&
SHORT TERM...DS
LONG TERM....ERG
PUBLIC...GRSHazardous weather outlook, Nov 5, 5:38 AM CDT, 12 hours 6 minutes before
Perspectivas sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia en San Juan PR 547 AM AST sabado 5 de noviembre de 2022 AMZ710>745-PRZ001>013-061000- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central-Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste- Culebra-Vieques-Las aguas costeras cercanas y lejanas a la costa del Atlantico y del Caribe- 547 AM AST sabado 5 de noviembre de 2022 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico. .DIA UNO...Hoy y esta noche .Rayos...Tronada de dispersas a numerosas son posibles a traves de Puerto Rico, especialmente a traves de sectores del sur y este. Este atento para detener las actividades afuera y este preparado para refugiarse. .Lluvia Excesiva... Inundaciones repentinas amenazantes a la vida, posiblemente entrando a estructuras en comunidades. .Viento...Se esperan condiciones ventosas. Asegure los objetos que no esten seguros pueden volar alrededor. .Condiciones Maritimas...Se espera oleaje igual o mayor a 7 pies a traves de las aguas locales. Se esperan condiciones peligrosas para los operadores de pequenas embarcaciones. .Corrientes Marinas...Existe el potencial de corrientes marinas amenazantes a la vida son posibles en la zona de resaca particularmente a traves del sur de Puerto Rico el dia de hoy, pero tambien norte central de Puerto Rico esta noche. .DIAS DOS A SIETE...domingo hasta viernes Se espera un patron de tiempo activo continue temprano la semana proxima. Los aguaceros y tronadas podrian producir inundaciones y por lo tanto la vigilancia de inundaciones repentinas continuara hasta el Lunes en la tarde. Un riesgo alto de corrientes marinas continuara hasta el fin de semana. .Comunicado sobre informacion reportada por observadores... Se le recomienda a los observadores reportar. Por favor, brinde toda la informacion relacionada a inundaciones al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-061000- San Tomas, San John e Islas Adyacentes- Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 547 AM AST sabado 5 de noviembre de 2022 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .DIA UNO...Hoy y esta noche .Rayos...Tronadas de dispersas a numerosas son posibles a traves de Puerto Rico especialmente las areas del sur y este. Este atento para detener las actividades afuera y este preparado para refugiarse. .Lluvia Excesiva...Inundaciones en areas urbanas, carreteras, pequenos riachuelos, y arrastres. Inundaciones repentinas aisladas son posibles. .Viento...Condiciones ventosas a traves de las aguas locales y las islas locales. Objetos que no esten seguros pueden volar alrededor. .Condiciones Maritimas...Un oleaje de 7 pies o mas a traves de las aguas locales. Condiciones maritimas peligrosas para los operadores de embarcaciones pequenas. .Corrientes Marinas...Las corrientes marinas amenazantes a la vida son posibles en la zona de resaca a traves de las aguas locales. .DIAS DOS A SIETE...domingo hasta viernes Se espera un patron de tiempo activo continue temprano la semana proxima. Los aguaceros y tronadas podrian producir inundaciones y por lo tanto la vigilancia de inundaciones repentinas continuara hasta el Lunes en la tarde. Un riesgo moderado de corrientes marinas continuara hasta el fin de semana. .Comunicado sobre informacion reportada por observadores... Se le recomienda a los observadores reportar. Por favor, brinde toda la informacion relacionada a inundaciones al Servicio Nacional de Meteorologia.
In the hours before
Local storm report, Nov 5, 5:08 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
608 PM AST SAT NOV 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM DEBRIS FLOW 1 SE PASTOS 18.11N 66.24W
11/05/2022 AIBONITO PR 911 CALL CENTER
A REPORT FROM THE 9-1-1 CALL CENTER
INDICATES A MUDSLIDE ALONG ROAD PR-162.
&&
ERGLocal storm report, Nov 5, 5:10 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
610 PM AST SAT NOV 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM DEBRIS FLOW 2 NE COCO 18.03N 66.24W
11/05/2022 SALINAS PR 911 CALL CENTER
A MUDSLIDE WAS REPORTED AT PR-52, NEXT TO
THE TOLL.
&&
ERGLocal storm report, Nov 5, 5:13 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
613 PM AST SAT NOV 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM FLOOD 1 E COAMO 18.08N 66.34W
11/05/2022 COAMO PR PUBLIC
FLOODING WAS REPORTED NEAR A HOUSE IN CALLE
SANTIAGO TORRES.
&&
ERGLocal storm report, Nov 5, 5:16 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
616 PM AST SAT NOV 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM FLASH FLOOD 1 E POTALA PASTILLO 17.99N 66.49W
11/05/2022 JUANA DIAZ PR 911 CALL CENTER
A HOUSE WAS GETTING FLOODED AT ROAD PR-1,
NEAR ESCUELA JUAN MANGUAL, CALLE 1.
&&
ERGLocal storm report, Nov 5, 5:21 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
621 PM AST SAT NOV 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM DEBRIS FLOW 1 SSW LOMAS 18.26N 65.91W
11/05/2022 JUNCOS PR 911 CALL CENTER
A MUDSLIDE WAS REPORTED AT PR-185, NEAR
PANADERIA LAS PIAS.
&&
ERGLocal storm report, Nov 5, 5:23 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
623 PM AST SAT NOV 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM DEBRIS FLOW 2 NW JAGUAL 18.18N 66.02W
11/05/2022 CAGUAS PR 911 CALL CENTER
A MUDSLIDE WAS REPORTED AT ROAD PR-172, NEAR
MIKES BBQ AND EDDIES RESTAURANT.
&&
ERGThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 7:30 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 5, 3:15 AM CDT | Rip Current Statement | JSJ | 3 days | |
| Nov 5, 7:25 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 5, 8:12 AM CDT | Areal Flood Advisory | JSJ | 9 hr | |
| Nov 5, 8:21 AM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Nov 5, 11:02 AM CDT | Special Marine Warning | JSJ | 58 min | |
| Nov 5, 11:41 AM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Nov 5, 12:11 PM CDT | Special Marine Warning | JSJ | 79 min | |
| Nov 5, 12:29 PM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Nov 5, 1:53 PM CDT | Flash Flood Warning | JSJ | 7 hr | |
| Nov 5, 2:20 PM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Nov 5, 2:30 PM CDT | Special Weather Statement | JSJ | 45 min | |
| Nov 5, 2:46 PM CDT | Special Weather Statement | JSJ | 59 min | |
| Nov 5, 4:12 PM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Nov 5, 4:30 PM CDT | Flash Flood Warning | JSJ | 2 hr | |
| Nov 5, 4:44 PM CDT | Special Marine Warning | JSJ | 31 min | |
| Nov 5, 4:44 PM CDT | Special Weather Statement | JSJ | 61 min | |
| Nov 5, 4:58 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Nov 5, 5:13 PM CDT | Special Marine Warning | JSJ | 62 min | |
| Nov 5, 5:28 PM CDT | Severe Thunderstorm Warning | JSJ | 32 min | |
| Nov 5, 5:48 PM CDT | Areal Flood Advisory | JSJ | 50 min | |
| Nov 5, 5:53 PM CDT | Special Weather Statement | JSJ | 22 min | |
| Nov 5, 5:59 PM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Nov 5, 6:01 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Nov 5, 6:06 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 5, 6:15 PM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Nov 5, 6:38 PM CDT | Flash Flood Warning | JSJ | 7 hr | |
| Nov 5, 6:56 PM CDT | Special Weather Statement | JSJ | 34 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.